caret icon Back to all discussions

Visanne medication for Endo treatment ?

Hi all, I`m taking visanne medication. it is my second month. i was wondering if any of u have gone through the same treatment. does it work ? and when u stopped were u able to get your period back ?

  1. I'm sorry, I don't have personal experience taking this, but I have heard others seem to find it helpful. I do hope others here in the community can share their experience for sure with you as well. How have you been feeling since starting it? -Kimberli (team member)

    1. Hi , thanks for stopping by with this question. Visanne is a form of progesterone, one of the main hormones that creates the period cycle. A lot of people who use it will skip periods while taking it, that's a normal reaction, and cycles usually come back after stopping. Endometriosis can be so different from one person to another, and people can have different results from the same medication, so it can be hard to predict what will work sometimes. Now that you're in your second month, are you noticing any changes? Please let us know how you are doing! -Audrey (endometriosis.net team)

      1. Now I want to stop. I have severe breast pain and my breast is bigger and more painful. it is the end of my second month and has 4 bills left that I really don`t want to take. My endometriosis is around 2.4x3 . I have 3 scans which are basically around the same size before I start and after, give or take 0.3 cm. I don`t have pain from before. and I know I had it one year ago, but my new doctor gave me the medicine and I really want to get off it and continue with normal birth control. I had Cyst around my ovary and they did go away after one month of having the birth control bills. then afterward I got on Vissane as I moved to another city and that was the recommendation of my new doctor. he wants me to continue, but my body says no. Now I`m looking into finding a second opinion. However, My question is can I stop Vissane before I finish all the bills. I have 4 days left and really don`t want to take it. and How long will it ake for my period to come back?

        1. Hi Sara, I’m currently taking visanne too I had an amazing first month no period and no pain. Then the second month and a little while after I experienced more pain especially on my left ovary and I had breast pain and enlargement which I’ve had the hardest time dealing with. I raised the same concerns to my doctor and during an ER visit but everyone suggested staying on it for at least 6 months (I’m on month 6 now and feel way better than reg BC or visanne when I started). However I have no answer about the period since even in the few weeks I stopped taking it my period still hadn’t returned I’m sure it may take a little while for your body to flush out the visanne. Then your period will start back up. I hope you get the answers you need and really stress to your doctor that you prefer another option 😀 happy to help if you want to talk as well

        2. Hi , it sounds like you are having more side effects now than before. If you haven't already, you could contact your doctor and ask about the best way to stop the Visanne and restart birth control pills. He may recommend that you continue, and he can give you the pros and cons, explain why he thinks it's better--but you are the one living in your body so it is your decision. It sounds like seeing an endo specialist could be really helpful for you. Here's an article about finding a specialist that may be helpful: https://endometriosis.net/living/find-doctor-specialist.
          Hormones can affect each person differently, so it's a little hard to say exactly when your period would come back. If you restart birth control pills, that can affect it too.

          Please keep us posted on how you are feeling and what you decide to do going forward. Take good care of yourself! -Audrey (endometriosis.net team)


      or create an account to reply.